Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 6, 2015, 5:35 PM EDT for Carroll County, Harrison County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 6, 2015, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, OH, Harrison County, OH
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:00 PM EDT | FLASH FLOOD | Piedmont, OH | TWO FEET OF WATER COVERING U.S. HIGHWAY 22 IN DOWNTOWN PIEDMONT. WATER STARTING TO RECEDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150
WGUS51 KPBZ 062135
FFWPBZ
OHC019-067-070030-
/O.NEW.KPBZ.FF.W.0043.150706T2135Z-150707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
* UNTIL 830 PM EDT
* AT 534 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CADIZ...FREEPORT...SCIO...JEWETT...BOWERSTON...HOLLOWAY...NEW
ATHENS...SHERRODSVILLE...LEESVILLE...TIPPECANOE...PIEDMONT...
DEERSVILLE...HARLEM SPRINGS...TAPPAN LAKE...LEESVILLE LAKE PARK...
KILGORE...CLENDENING LAKE...ATWOOD LAKE AND PIEDMONT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4030 8129 4031 8127 4045 8127 4054 8126
4053 8098 4016 8097 4017 8130
$$
TAX1 follow-up statement
128
WGUS71 KPBZ 062310
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EDT MON JUL 6 2015
OHC019-067-062320-
/O.CAN.KPBZ.FF.W.0043.000000T0000Z-150707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON OH-CARROLL OH-
710 PM EDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR HARRISON AND SOUTHWESTERN CARROLL
COUNTIES IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4030 8129 4031 8127 4045 8127 4054 8126
4053 8098 4016 8097 4017 8130
$$
TAXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:57 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 6, 4:57 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 457 PM EDT MON JUL 6 2015 .SYNOPSIS... WHILE SHOWERS WILL DIMINISH IN COVERAGE THIS EVENING...UNSETTLED WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK AS A COLD FRONT CROSSES THE REGION TUESDAY NIGHT AND THEN STALLS ACROSS THE REGION. && .NEAR TERM /THROUGH TUESDAY/... A WEAKENING UPPER LOW CONTINUES TO FILL OVERHEAD AND EVER-SO- SLOWLY LIFT NORTHEASTWARD. THIS HAS ALLOWED FOR A FAIRLY PRIME ENVIRONMENT TO DEVELOP THAT FACILITATES HEAVY RAINFALL LATE THIS AFTERNOON. PWAT VALUES PER THE NAM HAVE RUN UP TOWARD 1.8 INCHES THIS AFTERNOON...AND GIVEN SURFACE DEWPOINTS RUNNING IN THE MID 60S TO LOWER 70S ACROSS THE AREA...THESE TYPES OF PWATS ARE NOT AT ALL SURPRISING. MODEST INSTABILITY OF A FEW HUNDRED J/KG CAN BE NOTED ON MODEL SOUNDINGS...HOWEVER LAYER SHEAR IS EXCEEDINGLY WEAK. THIS HAS ALLOWED FOR SOME RATHER COPIOUS RAIN PRODUCERS TO FORM THIS AFTERNOON...AND MOVE RIDICULOUSLY SLOWLY. THIS IS PARTICULARLY TRUE OVER EASTERN OHIO...WHERE LOW LEVEL CONVERGENCE SEEMS TO BE MAXIMIZED IN THE DECAYING DEFORMATION ZONE AROUND THE FILLING 850 MB LOW. AS SUCH...WEAK NORTHEASTERLY FLOW HAS ALLOWED FOR A RATHER STATIONARY BAND OF CONVERGENCE IN THE LOW LEVELS THAT HAS FORCED RATHER CONTINUOUS CONVECTIVE INITIATION OVER EASTERN OHIO THROUGH THE AFTERNOON. THIS HAS RESULTED AND WILL CONTINUE TO RESULT IN HEAVY RAINFALL FROM OTHERWISE WEAK THUNDERSTORMS THAT HAVE DEVELOPED HERE. THIS WILL LIKELY CONTINUE FOR A FEW MORE HOURS AS THE 850 MB LOW CONTINUES TO DECAY AND INSTABILITY STARTS TO WANE WITH THE SETTING SUN. HIGH RESOLUTIONS MODELS INDICATE A STRONG DOWNWARD TURN IN ACTIVITY IN THIS AREA AFTER 00Z...AND THAT SEEMS TO BE REASONABLE. OTHERWISE...SOMEWHAT LOWER PWATS AND LEANER 700 MB RH VALUES MOVE INTO THE REGION OVERNIGHT...WHICH SHOULD SLOWLY WIND DOWN THE RAIN CHANCES FROM WEST TO EAST. HOWEVER...HIGH BOUNDARY LAYER RH VALUES MEAN LOW TEMPERATURES ARE LIKELY TO STAY UP WITH HUMID CONDITIONS CONTINUING. FRIES PREVIOUS DISCUSSION FOR TUESDAY...A COLD FRONT WILL APPROACH FROM THE WEST DURING THE DAY. EFFECTIVE SHEAR APPEARS TO BE QUITE WEAK WITH ONLY MODEST INSTABILITY PRESENT...AND SPC HAS PUT NEARLY ALL LOCATIONS IN A MARGINAL RISK FOR SEVERE WEATHER. COMPARED TO RECENT DAYS...TOMORROW WILL BE ON THE WARM SIDE. THE PROJECTED HIGH IN PITTSBURGH IS 86 DEGREES...WHICH HAS NOT BEEN REACHED IN ABOUT 3 WEEKS...EVEN THOUGH THE NORMAL HIGH FOR THIS DATE IS 83 DEGREES. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... THE FRONT WILL CROSS THE REGION TOMORROW NIGHT...BRINGING WIDESPREAD RAINFALL. AS HAS BEEN THE CASE RECENTLY...THE FRONT APPEARS LIKELY TO STALL OUT ACROSS THE REGION. LATEST MODELS SHOW FAIRLY GOOD AGREEMENT THAT THE FRONT WILL STALL ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA WEDNESDAY INTO WEDNESDAY...BUT HAVE A BIT MORE DISAGREEMENT ON THURSDAY. 12Z NAM HAS THE BULK OF THE RAINFALL FROM PITTSBURGH NORTH INTO NEW YORK...WHILE THE 12Z ECMWF SHOWS RAINFALL PRIMARILY SOUTH OF PITTSBURGH INTO KENTUCKY. UNTIL MODELS COME INTO BETTER AGREEMENT...WILL SIMPLY KEEP CHANCE POPS FOR THURSDAY. WITH CONSIDERABLE CLOUD COVER EXPECTED THROUGH THE PERIOD...TEMPERATURES SHOULD DROP A FEW DEGREES BELOW NORMAL VALUES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FRONTAL BOUNDARY WILL WAVER ACROSS THE REGION THROUGH THE PERIOD AS SHORTWAVES MOVE EAST IN RELATIVELY ZONAL MID LEVEL FLOW. WITH INDIVIDUAL SHORTWAVES HARD TO TIME HAVE KEPT CHANCE POPS THROUGH THE PERIOD. TEMPERATURES CLOSE TO WPC PROGS WHICH SEEMED A GOOD COMPROMISE. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... AN UPPER LOW OVER THE AREA WILL RESULT IN SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE COURSE OF THE DAY. LATEST MODEL SOUNDINGS SUGGEST CIGS SHOULD REMAIN AOA 3KFT...HOWEVER...MVFR CIGS/VIS WILL MORE THAN LIKELY BE OBSERVED DURING HEAVIEST PRECIPITATION. VFR OVERNIGHT...WITH A SLIGHT CHANCE OF FOG BEFORE DAYBREAK. .OUTLOOK.../TUESDAY THROUGH SATURDAY/... PERIODIC RESTRICTIONS ARE POSSIBLE THROUGH THE PERIOD WITH SEVERAL CROSSING DISTURBANCES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 6, 2:20 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT MON JUL 6 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-071200- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 220 PM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. IF AN AREA OF SHOWERS REMAINS OVER A LOCATION LONG ENOUGH FOR MORE THAN AN HOUR...THIS COULD PRODUCE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 5:06 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLOOD 4 N DELLROY 40.61N 81.19W
07/06/2015 CARROLL OH SOCIAL MEDIA
WATER COVERING IVORY ROAD AND BEDROCK ROAD NORTH OF
DELLROY
&&
EVENT NUMBER PBZ1502060
TAXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:34 PM EDT | Areal Flood Advisory | PBZ | Carroll | 116 min |
| Jul 6, 4:13 PM EDT | Areal Flood Advisory | PBZ | Monroe, Noble | 3 hr |
| Jul 6, 4:40 PM EDT | Areal Flood Advisory | PBZ | Carroll, Harrison, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.